Tornadoes · United States · Ohio · 2022
EF0 tornado, Hope, Ohio, June 8, 2022
This EF0 tornado ran 0.6 miles across Vinton County on June 8, 2022, touching down at 7:52 PM EDT and reaching 100 yards wide. It killed nobody, and did $250 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- June 8, 2022
- Touchdown
- 7:52 PM EDT (23:52 UTC)
- Lifted
- 7:54 PM EDT (23:54 UTC)
- On the ground
- 2 minutes
- Path length
- 0.6 miles (1.0 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250
- County
- Vinton County
- Touchdown point
- 39.326, -82.318
- Lift-off point
- 39.325, -82.306
- Record number
- 2206081752-01
The damage survey
11 damage points were recorded along this path by NWS ILN and NWS RLX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 110 mph.
- A hole in the forest was created at this location by small but powerful downburst.
- A few trees were uprooted along King Hollow Rd laying in a northerly direction. There's some separation from this damage and the tornadic looking tree damage further in the forest.
- Batch of healthy trees down near campsite showing signs of convergence/rotation.
- Additional trees uprooted or snapped in this logged out area but most trees looked weakened/diseased.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A cold front accompanying a low pressure system swept through southeast Ohio on the afternoon and evening of June 8th. Strong to severe thunderstorms preceded the frontal passage, which imposed wind damage, large hail, an instance of flash flooding, and three areas ravaged by a tornado. These were confirmed to have occurred in Vinton County with numerous uprooted trees within the damage path.
A swath of trees with signs of convergence/rotation occurred on the northwest side of the ridge between Lake Hope and the Lake Hope State Park Lodge and Cabins. Multiple large healthy trees, including Oak and Hickory, were snapped and uprooted. A tree on the outer edge of the damage path fell onto a cabin causing minor damage.
A group of trees were uprooted with some smaller trees snapped near a campsite and backpacking trail in the Zaleski State Forest. The trees showed signs of convergence. Due to dense forest and limitation of ground survey, it is unknown how far the damage path actually went into the forest. However, additional tree damage found in a logged area farther east on King Hollow Road was likely the eastward extent of the path.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
27 minutes of warning. NWS RLX issued a tornado warning for this county at 23:25 UTC, 27 minutes before the tornado touched down, in force until 00:00 UTC.
The county was under a tornado watch, issued at 18:32 UTC and running to 01:33 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 18:32 UTC | 01:33 UTC | Tornado Watch | RLX |
| 23:20 UTC | 23:45 UTC | Severe Thunderstorm Warning | RLX |
| 23:25 UTC | 00:00 UTC | Tornado Warning | RLX |
| 23:53 UTC | 00:16 UTC | Tornado Warning | RLX |
| 00:08 UTC | 00:48 UTC | Severe Thunderstorm Warning | RLX |
| 00:18 UTC | 01:00 UTC | Severe Thunderstorm Warning | RLX |
| 01:33 UTC | 01:48 UTC | Tornado Watch | RLX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 20:00 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the tornado touched down at Jun 8, 3:12 PM EDT, 4 hours 40 minutes earlier.
Area forecast discussion, Jun 8, 3:12 PM EDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 312 PM EDT Wed Jun 8 2022 .SYNOPSIS... A low pressure center and its associated cold front cross the area tonight. Mainly dry Thursday and Friday, rain returns Friday night. Periods of rain and storms continue this weekend. && .NEAR TERM /THROUGH THURSDAY/... As of 200 PM Wednesday... A surface low pressure center and its associated cold front cross from west to east tonight, spreading showers and thunderstorms. Some of these storms could be severe with damaging winds and hail be the main threats. A tornado cannot be ruled out during the evening hours. Shower activity will diminish in intensity and coverage behind the frontal passage, with the front exiting east of the mountains by Thursday morning. Abundant cloudiness and strong flow aloft will favor low stratus instead of fog overnight tonight, except over the most protected river valleys that receive rainfall earlier. Cooler/drier air filters behind the front, bringing lows generally into the lower 60s lowlands ranging into the mid 50s highest elevations. Highs on Thursday will range from the mid 70s lowlands, into the lower 60s highest elevations. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... As of 310 PM Tuesday... Showers continue to wrap up along the higher terrain at the start of the period with the cold front sweeping east of the area. High pressure enters the area for the end of the work week, albeit fleetingly, which allows for dry weather briefly Friday morning. A new disturbance enters into the Ohio River Valley Friday afternoon with increased cloudiness proceeded by showers and storms during the evening timeframe. A robust upper level trough settles into the eastern United States and leaves the door open for additional precipitation heading into the weekend. Temperatures through the period hold steady near the climatological normal for this time of year. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... As of 310 PM Tuesday... Showers continue into the long term period Saturday as a shortwave trough makes it passage through the area. This feature will depart to the east late Saturday night, but lingering activity may attempt to hug the higher terrain for a bit longer. Ridging aloft looks to take shape and amplify by the end of the weekend and into the start of next week. However, one last hurrah of shortwave energy sneaks down from the northwest on Sunday and provides additional showers before the ridge arrives. Plenty of moisture will still reside beneath the ridge for Monday onward, which coupled with a warming trend anticipated for this time may allow for afternoon convection to transpire through the end of the period. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... As of 156 PM Wednesday... Radar imagery shows convective initiation across the southern coalfields of WV where it is more unstable with SB CAPE exceeding 2000 J/Kg. Convection will continue to fire up this afternoon over these areas. However, with the absence of deep layered shear, the occurrence of severe convection is limited, and should begin to decay by sunset. Any heavy downpours could reduce visibilities to IFR/LIFR for a brief period of time. Models show an increase in convection affecting the Middle Ohio Valley and portions of WV around 00-03Z this evening with the passage of a surface low and its associated cold front from the west. MVFR/IFR ceilings will be left over by this shower activity overnight into early morning hours Wednesday. Convection will increase in coverage overnight with thunderstorms decaying shortly after midnight. Coded VCTS at most terminals for now as it is uncertain which will be affected. PKB will likely experience the stronger storms this evening accompanied by damaging winds and small hail. Early morning MVFR/IFR stratocu ceilings will gradually dissipate by mid morning allowing for some clearing Thursday afternoon and evening. Light southerly winds will become westerly overnight behind a cold front, except strong gusty and erratic near thunderstorms. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: IFR conditions due to showers and storms could vary from forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H M M HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY H H H H H H H H H H H M EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H M M CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z THURSDAY... Widespread IFR conditions are not expected at this time. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...KH/MEK NEAR TERM...ARJ/JP SHORT TERM...MEK LONG TERM...MEK AVIATION...ARJ
Hazardous weather outlook, Jun 8, 2:48 PM EDT, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 248 PM EDT Wed Jun 8 2022 KYZ102-103-105-VAZ003-004-WVZ005>011-013>020-024>034-039-040-515>526- 091900- Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 248 PM EDT Wed Jun 8 2022 This Hazardous Weather Outlook is for portions of northeast Kentucky, southwest Virginia and much of West Virginia. .DAY ONE...This Afternoon and Tonight. A marginal risk of severe thunderstorms will be present across the area this afternoon and evening. The main threats are damaging wind gusts, large hail, and locally heavy downpours. In addition, the area is under a marginal risk for excessive rainfall. Localized flooding possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101-OHZ066-067-075-076-083>087-091900- Greenup-Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs- Gallia-Lawrence OH- 248 PM EDT Wed Jun 8 2022 ...TORNADO WATCH 333 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of northeast Kentucky and southeast Ohio. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. In addition, the area is under a marginal risk for excessive rainfall. Localized flooding possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jun 8, 5:25 PM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Charleston WV
525 PM EDT Wed Jun 8 2022
KYZ101-082145-
Greenup KY-
525 PM EDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of north central
Greenup County through 545 PM EDT...
At 525 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sciotodale, or near Wheelersburg, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Portsmouth, New Boston, South Shore and South Portsmouth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM EDT for northeastern
Kentucky.
&&
LAT...LON 3873 8303 3873 8300 3872 8298 3875 8293
3876 8290 3875 8288 3873 8287 3869 8288
3866 8286 3867 8304 3868 8303 3870 8304
TIME...MOT...LOC 2125Z 263DEG 37KT 3872 8289
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
25Local storm report, Jun 8, 6:24 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
624 PM EDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND DMG 3334 E DUPONT AVE SHREW 38.21N 81.46W
06/08/2022 KANAWHA WV 911 CALL CENTER
TREE DOWN.
&&
ARJSpecial weather statement, Jun 8, 6:30 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Charleston WV
630 PM EDT Wed Jun 8 2022
OHZ066-067-082300-
Morgan OH-Perry OH-
630 PM EDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of central Perry and
northwestern Morgan Counties through 700 PM EDT...
At 630 PM EDT, Doppler radar was tracking a strong thunderstorm near
Somerset, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Lexington, Somerset, Perry State Forest, Crooksville, Junction
City and Eagleport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Ohio.
&&
LAT...LON 3982 8217 3982 8208 3977 8208 3976 8193
3973 8191 3967 8237 3974 8236 3974 8241
3981 8240 3990 8216
TIME...MOT...LOC 2230Z 250DEG 30KT 3975 8230
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
25Local storm report, Jun 8, 6:46 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
646 PM EDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 3 SSE SOMERSET 39.76N 82.27W
06/08/2022 M1.00 INCH PERRY OH PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
ARJLocal storm report, Jun 8, 6:51 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
651 PM EDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND DMG 4059 E DUPONT AVE CEDAR 38.22N 81.45W
06/08/2022 KANAWHA WV 911 CALL CENTER
TREE DOWN.
&&
ARJLocal storm report, Jun 8, 7:05 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
705 PM EDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 141 HIGHWAY WATERLOO, O 38.70N 82.47W
06/08/2022 M1.00 INCH LAWRENCE OH PUBLIC
1 INCH HAIL.
&&
ARJThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Cncnati-Daytn, OH (KILN), 12:00Z
11.9 hours before the tornado, 128 km from the path. June 8, 2022.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -90195 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 3.6 K/km
Cncnati-Daytn, OH (KILN), 00:00Z
0.1 hours after it, 128 km from the path. June 9, 2022.
- Mixed-layer CAPE
- 762 J/kg
- Mixed-layer CIN
- -21 J/kg
- Surface CAPE
- 3362 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 11.4
- 0-3 km lapse rate
- 6.1 K/km
The radar
The Charleston,WV radar (KRLX), 124 km away, was scanning. The volume nearest the touchdown began at 23:49 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:35 UTC | HAIL 1 | 3 Sse Somerset | Perry, OH | REPORT FROM MPING: QUARTER (1.00 IN.). |
| 22:42 UTC | TSTM WND DMG | 5 Nnw Lancaster | Fairfield, OH | NUMEROUS TREES DOWN |
| 22:45 UTC | TSTM WND DMG | 2 N Lancaster | Fairfield, OH | TREE UPROOTED. TIME ESTIMATED BY RADAR. |
| 22:50 UTC | TSTM WND DMG | 1 Ne Pleasantville | Fairfield, OH | NUMEROUS LARGE TREES REPORTED DOWN. TIME ESTIMATED FROM RADAR. |
| 22:50 UTC | TSTM WND DMG | 1 Sw Pleasantville | Fairfield, OH | SEVERAL LARGE TREE LIMBS DOWNED AND A BARN DAMAGED ALONG CARROLL EASTERN RD NORTHEAST. TIME ESTIMATED BY RADAR. |
| 22:50 UTC | TSTM WND DMG | N Pleasantville | Fairfield, OH | TREES REPORTED DOWN. TIME ESTIMATED FROM RADAR. |
| 22:50 UTC | FUNNEL CLOUD | 1 N Crooksville | Perry, OH | SEVERAL REPORTS OF A FUNNEL CLOUD. TIME ESTIMATED FROM RADAR. |
| 22:50 UTC | TSTM WND DMG | 1 N Crooksville | Perry, OH | A FEW SMALL TREES DOWN. TIME ESTIMATED FROM RADAR. |
| 22:50 UTC | HAIL 0.7 | Crooksville | Perry, OH | TIME ESTIMATED FROM RADAR. |
| 22:52 UTC | TSTM WND DMG | Pleasantville | Fairfield, OH | LARGE BRANCHES SNAPPED OFF A LARGE TREE. |
| 23:00 UTC | TSTM WND DMG | 3 Ssw Somerset | Perry, OH | WIND DAMAGE TO CABIN. MULTIPLE TREES DOWN. LOCALIZED FLOODING TO SECONDARY RESERVOIR. |
| 23:13 UTC | TSTM WND DMG | 3 S Adelphi | Hocking, OH | SEVERAL LARGE TREE LIMBS DOWNED ALONG STATE ROUTE 327. |
| 23:16 UTC | TORNADO 2 | 7 Ene Mooresville | Hocking, OH | EF2 TORNADO CONFIRMED. SIGNIFICANT TREE DAMAGE OBSERVED, WITH SOME HILLSIDES DECIMATED OF TREE COVER. MAXIMUM WINDS ESTIMATED AT 120 MPH. THIS TORNADO ALSO CONTINUED INTO VINTON COUNTY OHIO. |
| 23:18 UTC | TSTM WND DMG | 4 Wsw South Bloomingvil | Hocking, OH | A FEW TREES DOWNED ALONG CONRAD ROAD. |
| 23:23 UTC | TSTM WND DMG | Somerset | Perry, OH | MULTIPLE TREES WERE BLOWN DOWN IN READING TOWNSHIP. |
| 23:25 UTC | TORNADO | 12 Nw Mcarthur | Vinton, OH | HOCKING COUNTY TORNADO CONTINUED AN ADDITIONAL 3.65 MILES INTO VINTON COUNTY. THE EF1 TORNADO UPROOTING AND SNAPPED NUMEROUS HARDWOOD TREES. |
| 23:30 UTC | TSTM WND DMG | 3 Sse Hocking Hills Sp | Hocking, OH | A FEW TREES DOWNED ON STATE ROUTE 56 NEAR AND WEST OF THE VINTON COUNTY LINE. |
| 23:30 UTC | TSTM WND DMG | 9 Nw Mcarthur | Vinton, OH | TREES DOWN. |
| 23:45 UTC | TORNADO | Lake Hope State Park | Vinton, OH | EF1 TORNADO CREATED A 200 YARD WIDE AND HALF MILE LONG SWATH OF UPROOTED AND SNAPPED TREES, INCLUDING MANY OAKS AND HICKORY TREES, IN LAKE HOPE STATE PARK. A CABIN HAD MINOR DAMAGE. |
| 23:47 UTC | TSTM WND DMG | 4 Ene Racine | Meigs, OH | A TREE WAS BLOWN DOWN NEAR THE INTERSECTION OF PORTLAND ROAD AND VALLEY BELLE ROAD. |
| 23:48 UTC | TSTM WND DMG | 6 Wnw Lake Hope State P | Vinton, OH | SEVERAL TREES DOWN ALONG STATE ROUTE 56. |
| 23:49 UTC | FLASH FLOOD | Somerset | Perry, OH | HIGH WATER WAS REPORTED IN READING TOWNSHIP. |
| 23:52 UTC | TORNADO | 2 Ese Lake Hope State P | Vinton, OH | EF0 TORNADO DOWNED A SWATH OF TREES NEAR A CAMPSITE AND BACKPACKING TRAIL IN THE ZALESKI STATE FOREST. |
| 23:55 UTC | TSTM WND DMG | 9 S Chillicothe | Ross, OH | FIELDS FLATTENED AND TREE LIMBS EVERYWHERE. |
| 00:00 UTC | TSTM WND DMG | The Plains | Athens, OH | SEVERAL LARGE LIMBS REPORTED DOWN. TIME ESTIMATED FROM RADAR. |
| 00:02 UTC | TSTM WND DMG | 2 Se Chauncey | Athens, OH | TREES AND POWERLINE REPORTED DOWN. TIME ESTIMATED FROM RADAR. |
| 00:05 UTC | TSTM WND DMG | 3 W Athens | Athens, OH | SEVERAL LARGE TREES UPROOTED IN A DAMAGE PATH BUT ALL LAYING IN SAME DIRECTION. |
| 00:08 UTC | TSTM WND DMG | 13 Wnw Mcarthur | Vinton, OH | SEVERAL TREES WERE BLOWN DOWN ALONG NARROWS ROAD. |
| 00:20 UTC | TSTM WND DMG | 11 Nw Mcarthur | Vinton, OH | TOPS OF SEVERAL TREES BLOWN DOWN ON MACEDONIA ROAD CLOSING THE ROAD. |
| 00:27 UTC | TSTM WND DMG | 6 Nnw Coolville | Athens, OH | SEVERAL TREES REPORTED DOWN ALONG STATE ROUTE 144. TIME ESTIMATED FROM RADAR. |
| 00:48 UTC | TSTM WND DMG | 7 Nw Mcarthur | Vinton, OH | LARGE TREE DOWN ON GOOSECREEK ROAD. |
| 00:56 UTC | TSTM WND DMG | 6 Nw Coolville | Athens, OH | TREES DOWN. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2022 tornado in OhioEvery tornado in Ohio since 1950Warnings in force in Ohio nowThe forecast where you are
The other tornadoes of June 8, 2022
14 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 8 | 1:10 AM CDT | EF1 | Johnson, KS to MO | 14.4 | 125 | |||
| June 8 | 1:21 AM CDT | EF0 | Miami, KS | 9.7 | 75 | |||
| June 8 | 1:24 AM CDT | EF0 | Miami, KS | 9.6 | 75 | |||
| June 8 | 1:37 AM CDT | EF2 | Jackson, MO | 9.6 | 200 | |||
| June 8 | 4:08 PM EDT | EF1 | Rush, IN | 9.7 | 100 | $185,000 | ||
| June 8 | 5:42 PM EDT | EF1 | Darke, OH | 2.5 | 125 | $100,000 | ||
| June 8 | 5:53 PM EDT | EF2 | Miami, OH | 13.8 | 150 | $1.0 million | ||
| June 8 | 6:13 PM EDT | EF0 | Madison, IN | 0.6 | 25 | $115,000 | ||
| June 8 | 6:23 PM EDT | EF1 | Clark, OH | 16.9 | 200 | $500,000 | ||
| June 8 | 6:42 PM EDT | EF0 | Champaign, OH | 5.7 | 150 | $150,000 | ||
| June 8 | 7:07 PM EDT | EF0 | Brown, OH | 2.1 | 80 | $40,000 | ||
| June 8 | 7:16 PM EDT | EF2 | Vinton, OH | 9.1 | 700 | $51,000 | ||
| June 8 | 7:45 PM EDT | EF1 | Vinton, OH | 0.4 | 200 | $2,000 | ||
| June 8 | 8:42 PM EDT | EF0 | Saint Mary's, MD | 3.0 | 75 | $100,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.